Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Cheyenne, WY

June 24, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2007, 3:29 PM MDT for Laramie County, Wyoming. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 3:29 PM MDT (21:29 UTC)
Expired
Jun 24, 2007, 4:04 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:45 PM MDTTSTM WND GST 606 Se Burns, WYPERSON REPORTED CLASSIC MICROBURST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3261 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 242128
SVRCYS
WYC021-242215-
/O.NEW.KCYS.SV.W.0057.070624T2129Z-070624T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 415 PM MDT

* AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR ABOUT
  NEAR CHEYENNE...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 370 BY 350 PM MDT...
  HWY 85 AT LODGEPOLE CREEK BY 405 PM MDT...
  HWY 85 AT COUNTY ROAD 222 AND HWY 85 MM 32 BY 415 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

STRONG AND DAMAGING WINDS ARE LIKELY WITH THIS STORM...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418

$$

GRIFFITH
2 follow-up statements
000 
WWUS55 KCYS 242146
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT SUN JUN 24 2007

WYC021-242215-
/O.CON.KCYS.SV.W.0057.000000T0000Z-070624T2215Z/
LARAMIE WY-
346 PM MDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 344 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED ABOUT 
6 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 85 AT LODGEPOLE CREEK AND HWY 85 AT COUNTY ROAD 222 BY 415 PM
  MDT...

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418

$$

GRIFFITH
000 
WWUS55 KCYS 242204
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
403 PM MDT SUN JUN 24 2007

WYC021-242213-
/O.CAN.KCYS.SV.W.0057.000000T0000Z-070624T2215Z/
LARAMIE WY-
403 PM MDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
CANCELLED...

A 57 MPH WIND GUST WAS RECORDED AT THE CHEYENNE AIRPORT AT 325 PM 
AND THE PUBLIC REPORTED AN ESTIMATED WIND GUST OF 60 MPH SOUTHEAST 
OF BURNS AT 345 PM

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418

$$

GRIFFITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM MDT, 55 minutes earlier.

Area forecast discussion, Jun 24, 2:34 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT SUN JUN 24 2007

.SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY
NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC
NORTHWEST COAST.  MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE
CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE
BUILDING BACK UPSTREAM ON TUESDAY.  THE SHORTWAVE TROUGH WILL HELP
TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA
EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT.  AHEAD OF
THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME
WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR
TUESDAY.  THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE
AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY
THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY.  THE LIFTED
INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS
ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE
ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE
COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY
AFTERNOON.  THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF
NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING
BY 00Z WEDNESDAY.  A PERIOD OF LOW CLOUDS MAY FORM OVER THE
SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING.

THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY
UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING
EARLY THIS AFTERNOON.  THE STORMS WILL BE HIGH BASED WITH WIND GUSTS
TO 45 MPH LIKELY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY
OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT
SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE
FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE
RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE
NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST
AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL.
HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY
STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK
LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH
ABOVE NORMAL TEMPS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY.  ISOLATED
THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS
EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC
WINDS WITH GUSTS TO 45 MPH.

&&

.FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED
RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING
OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.  HOWEVER...
DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE
STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA.
WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER
WATCH AT THIS TIME BASED ON THEIR INPUT.  FORECAST FIRE DANGER
RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY
HIGH OR EXTREME LEVELS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Jun 24, 10:37 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN JUN 24 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST
WYOMING...EAST OF THE LARAMIE RANGE.  THE ACTIVITY WILL MOVE TO
THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST
PART OF THE PANHANDLE.  THE ATMOSPHERE WILL BE SLIGHTLY MORE
MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND
WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM.  ANY STORMS
THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT
RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND
SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID
FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL
IMPROVE AROUND MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER
POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-251200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND
SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR
RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY
EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL
AGAIN MONDAY AFTERNOON AND EARLY EVENING.  THERE WILL BE A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.